MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection surgical procedure, the 8mm synchroseal instrument stopped working.The instrument would no longer burn.Customer opened a new synchroseal to finish the case.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The synchroseal instrument was analyzed, and the findings did not replicate or confirm the customer reported event.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests on 3 of 3 attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.There were no failures reported in the logs during testing.The instrument was fully functional.Additional unrelated observation not reported by site: the instrument was found with torn jaw cover.The tears measured roughly 0.16" x 0.04".Visual inspection displayed no signs of missing fragments.Further, visual inspection found the cut electrode thermally damaged on the jaws.There was no material missing.The instrument was placed on in house system and passed engagement and recognition tests.The seal test was performed and passed.The probable root cause of the torn jaw cover was attributed to the user.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25058651
Report Number2955842-2026-23711
Device Sequence Number9426880
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(10)K11251106
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480440-07
Device Catalogue Number480440
Device Lot NumberK11251106 0320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age71 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite